Integral Equations and Operator Theory

, Volume 40, Issue 2, pp 212–230 | Cite as

Interpolation and prediction problems for connected compact abelian groups

  • Marisela Dominguez


Extensions of the Nehari theorem and of the Sarason commutation theorem are given for compact abelian groups whose dual have a complete linear order compatible with the group structure. As a special case a version of the classical interpolation theorem due to Carathéodory — Féjer is obtained.

For these groups an extension of the Helson — Szegö theorem and integral representations for positive definite generalized Toeplitz kernels are given.

MSC numers

Primary 47A57 Secondary 60G25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Arens, R. A Banach algebra generalization of conformal mappings of the disc. Trans. Am. Math. Soc.,81, 1956, pp. 501–513.Google Scholar
  2. [2]
    Arens, R. The boundary integral of log|ϕ|for generalized analytic functions. Trans. Am. Math. Soc.,86, 1957, pp. 57–69Google Scholar
  3. [3]
    Arens, R. andSinger, I.M. Generalized analytic functions. Trans. Am. Math. Soc.,81, 1956, pp. 379–393.Google Scholar
  4. [4]
    Arocena, R. Generalized Toeplitz kernels and dilations of interwining operators. Integral Equations and Operator Theory,6, 1983, pp. 759–778.Google Scholar
  5. [5]
    Arocena, R. and Cotlar, M. A generalized Herglotz-Bochner theorem and L 2 weighted inequalities with finite measures. Conference on Harmonic Analysis in honor of A. Zygmund (Chicago 1981)I, Wadsworth Int. Math. Series, 1983, pp. 258–269.Google Scholar
  6. [6]
    Ball, J., W.S. Li, D. Timotin and T. Trent. In Preparation (oral communication).Google Scholar
  7. [7]
    Bakonyi, M., L. Rodman, I.M. Spitkovsky and H.J. Woerdeman Positive matrix functions on the bitorus with prescribed Fourier coefficients in a band. Preprint.Google Scholar
  8. [8]
    Bruzual, R. Local semigroups of contractions and some applications to Fourier representation theorems. Int. Eq. and Op. Theory,10, 1987, pp. 780–801.Google Scholar
  9. [9]
    Bruzual, R. and Domínguez, M. Extensions of operator valued positive definite functions on an interval of ℤ2 with the lexicographic order. To appear in Acta Scientiarium Mathematicarum.Google Scholar
  10. [10]
    Carathéodory, C. andFéjer, L. Über den Zusammenhang der Extremen von harmonischen Funktionen mit ihren Koeffizienten ünd uber Picard-Landauschen Satz. Rend. Circ. Mat. Palermo,32, 1911, pp. 218–239.Google Scholar
  11. [11]
    Cotlar, M. andSadosky, C. On the Helson-Szegö theorem and a related class of modified Toeplitz kernels. Proc. Symp. Pure Math. AMS.,35-I, 1979, pp. 383–407.Google Scholar
  12. [12]
    Cotlar, M. andSadosky, C. Two parameter lifting theorems and double Hilbert transforms in commutative and non-commutative settings. J. Math. Anal. and Appl.,150, 1990, pp. 439–480.Google Scholar
  13. [13]
    Cotlar, M. andSadosky, C. Transference of metrics induced by unitary couplings, a Sarason theorem for the bidimensional torus and a Sz.-Nagy-Foias theorem for two pairs of dilations. J. Functional Analysis,111, N2, 1993, pp. 473–488.Google Scholar
  14. [14]
    M. Cotlar andC. Sadosky.Two distinguished subspaces of product BMO and Nehari-AAK theory for Hankel operators on the torus. Integral Equations and Operator Theory,26, 1996, pp. 273–304.Google Scholar
  15. [15]
    Domínguez, M. Weighted inequalities for the Hilbert transform and the adjoint operator in the continuous case. Studia Mathematica,95, 1990, pp. 229–236.Google Scholar
  16. [16]
    Domínguez, M. Mixing coefficient, generalized maximal correlation coefficients and weakly positive measures. Journal of Multivariate Analysis,43-1 1992, pp. 110–124.Google Scholar
  17. [17]
    Domínguez, M. Ordered lifting and interpolation problems for the bidimensional torus. Preprint.Google Scholar
  18. [18]
    Helson, H. andLowdenslager, D. Prediction theory and Fourier series in several variables. Acta Math.,99, 1958, pp. 165–202.Google Scholar
  19. [19]
    Helson, H. andSzegö, G. A problem in prediction theory. Ann. Math. Pura Appl.,51, 1960, pp. 107–138.Google Scholar
  20. [20]
    Hoffman, K. Boundary behavior of generalized analytic functions. Trans. Am. Math. Soc.,87, 1958, pp. 447–466.Google Scholar
  21. [21]
    Hoffman, K. andSinger, I.M. Maximal subalgebras of C(Г). Am. J. Math.,79, 1957, pp. 295–305.Google Scholar
  22. [22]
    Nakazi, T. andYamamoto, T. A lifting theorem and uniform algebras. Trans. Amer. Math. Soc.,305, 1988, pp. 79–94.Google Scholar
  23. [23]
    Nehari, Z. On bounded bilinear forms. Annals of Mathematics,65-1, 1957, pp. 153–162.Google Scholar
  24. [24]
    Peng, L. andRochberg, R. Trace ideal criteria for Toeplitz and Hankel operators on the weighted Bergman spaces with exponenetial type weights. Pacific J. Math.,173, 1996, pp. 127–146.Google Scholar
  25. [25]
    Rochberg, R. Toeplitz and Hankel operators on the Paley Wiener space. Integral Equations and Operator Theory,10, 1987, pp. 187–235.Google Scholar
  26. [26]
    Rudin, W. Fourier analysis on groups. Interscience, 1962.Google Scholar
  27. [27]
    Sarason, D. Generalized interpolation in H . Trans. Amer. Math. Soc.,127, 1967, pp. 179–203.Google Scholar

Copyright information

© Birkhäuser Verlag 2001

Authors and Affiliations

  • Marisela Dominguez
    • 1
  1. 1.Dpto de Matemáticas. Fac. CienciasUniversidad Central de VenezuelaCaracasVenezuela

Personalised recommendations